Announcement:

A new anti-spam extension has been installed in this forum. If you have problem registering or login the forum, please do not hesitate to email the admin.

Contact Admin Click Here

Stomach ache while withdrawing from PPI

New things in the forums might be highlighted here. Take a look at the avatars! Get yourself one, there are hundreds to choose from.

Moderators: Toni, barjammar

Post Reply
cricket92
Genuine user
Posts: 10
Joined: Mon Oct 24, 2016 1:29 am

Stomach ache while withdrawing from PPI

Post by cricket92 » Sat Nov 05, 2016 12:47 am

It's been 12 days since I stopped Dexilant. Had reflux at the beginning but have taken Zantac the past 3 days and am ok (awaiting stool test next week) but I have a stomach ache, lower abdominal cramps and so much gas. It goes away, then comes back. My whole digestive system is out of whack. I have NO heartburn, just mostly lower abdominal cramps, almost feels like menstrual cramps. I am past menopause so it isn't that. Is this pain common when one stops a PPI after many years?

James88
Genuine user
Posts: 21
Joined: Tue Oct 11, 2016 4:11 am

Re: Stomach ache while withdrawing from PPI

Post by James88 » Sat Nov 19, 2016 8:04 am

The best way to stop taking PPI's is to do it slowly.

So basically if you are having 1 a day,

Have 1 every second day.

Then have one every 3rd day.

Do this for 20 days and then it will usually work far better in comparison to stopping straight away.

cricket92
Genuine user
Posts: 10
Joined: Mon Oct 24, 2016 1:29 am

Re: Stomach ache while withdrawing from PPI

Post by cricket92 » Tue Nov 22, 2016 5:31 am

Thanks, James. I wound up not having h pylori but glad I was forced to get off the PPI. I have been using Zantac on and off but if I take nothing, I burp constantly and it is so uncomfortable...reflux came up yesterday. I took a few granules of the PPI out of desperation. Did you have the stomach ache (my original question)...what were your symptoms with the withdrawal, even though you did it right?

Helico_expert
Genuine user
Posts: 2470
Joined: Tue Mar 01, 2011 11:20 pm

Re: Stomach ache while withdrawing from PPI

Post by Helico_expert » Wed Nov 23, 2016 1:32 am

hi,

in your case, i think it is better you continue PPI two times a day. take it before the reflux symptoms, which is usually 30 min before meal time. that will give you some protections over your throat.

when is the last time you did your check if you still carry H. pylori?

talk to your doctor and see if can get a follow up check. either blood or endoscopy - histology test.

Marie E
Genuine user
Posts: 2
Joined: Thu Feb 23, 2017 8:19 pm

Re: Stomach ache while withdrawing from PPI

Post by Marie E » Thu Feb 23, 2017 8:43 pm

I have severe consripation and nausea after a negative h-pylori test. Should I start taking ppi'sagain?
Thanks!

Helico_expert
Genuine user
Posts: 2470
Joined: Tue Mar 01, 2011 11:20 pm

Re: Stomach ache while withdrawing from PPI

Post by Helico_expert » Fri Feb 24, 2017 1:05 am

PPI is to reduce stomach acid. It will not help with your constipation and nausea.

perhaps you should talk to your doctor about the possibility of taking Domperidone

Post Reply

Return to “Hot Topics and Common forum Issues”